Journal article icon

Journal article

Geometric properties of passive random advection

Abstract:
Geometric properties of a random Gaussian short-time correlated velocity field are studied by considering the statistics of a passively advected metric tensor. That describes the universal properties of the fluctuations of tensor objects frozen into the fluid and passively advected by it. The problem of the one-point statistics of covariant and contravariant tensors is solved exactly, provided that the advected fields do not reach diffusive scales, which would break the symmetry of the problem.

Actions


Access Document


Publisher copy:
10.1103/physreve.62.545
Journal:
Physical review. E, Statistical physics, plasmas, fluids, and related interdisciplinary topics More from this journal
Volume:
62
Issue:
1 Pt A
Pages:
545-552
Publication date:
2000-07-01
DOI:
ISSN:
1063-651X
Language:
English
Pubs id:
pubs:208472
UUID:
uuid:fccef5b2-3671-417e-b14a-e8a847acd135
Local pid:
pubs:208472
Source identifiers:
208472
Deposit date:
2013-02-20

Terms of use


Views and Downloads






If you are the owner of this record, you can report an update to it here: Report update to this record

TO TOP